Alert archive / Louisiana / Tornado Warnings in 2005
Tornado Warning 115, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Sep 23, 2005, 5:14 PM CDT for Livingston Parish, Tangipahoa Parish, Louisiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 23, 2005, 5:14 PM CDT (22:14 UTC)
- Expired
- Sep 23, 2005, 5:45 PM CDT
- In force
- 31 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Livingston Parish, LA, Tangipahoa Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 23, 5:10 PM CDT | Tornado Watch | SPC | 13 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 377 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLIX 232214 TORLIX LAC063-105-232245- /O.NEW.KLIX.TO.W.0115.050923T2214Z-050923T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 514 PM CDT FRI SEP 23 2005 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * TORNADO WARNING FOR... LIVINGSTON PARISH IN SOUTHEAST LOUISIANA TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF HAMMOND * UNTIL 545 PM CDT * AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SPRINGFIELD...OR ABOUT NEAR HAMMOND...MOVING NORTHWEST AT 40 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... LIVINGSTON BY 530 PM CDT SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3034 9049 3048 9038 3064 9078 3051 9094 $$ 8
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Sep 23, 3:20 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Sep 23, 3:20 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
320 PM CDT FRI SEP 23 2005
.DISCUSSION...THE FORECAST AREA REMAINS UNDER THE INFLUNCE OF
HURRICANE RITA THIS AFTERNOON AS SHE CONTINUES HER TRACK TOWARD
THE LOUISIANA AND TEXAS STATE LINE. NORTHWARD MOVING BANDS AWAY
FROM THE CENTER OF THE HURRICANE HAVE ALREADY IMPACTED MUCH OF THE
FORECAST TODAY PROMPTING SEVERAL TORNADO WARNINGS. THIS SHOULD BE
THE PATTERN FOR THE REMAINDER OF THIS AFTERNOON AND TONIGHT BEFORE
THE STORM MAKES LANDFALL EARLY SATURDAY MORNING. ONCE THE STORM
MOVES INLAND...RITA IS EXPECTED TO WEAKEN AND SLOWLY MEANDER
NORTHWARD TOWARD THE ARKLATEX REGION. THIS COULD SET THE STAGE FOR
A SIGNIFICANT RAIN EVENT ACROSS THE CENTRAL GULF COAST REGION AS
INDICATED BY MANY OF THE GLOBAL MODELS THROUGH THE WEEKEND PERIOD
AND INTO NEXT WEEK. THE REMNANTS OF RITA IS THEN PROGGED BY THE
MODELS TO GRADUALLY MOVE NORTHEAST ACROSS THE EASTERN STATES AS
HIGH PRESSURE OUT OF THE PLAINS STATES PUSHES EASTWARD INTO THE
GULF COAST REGION.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 75 82 73 82 / 100 100 80 70
BTR 76 83 75 84 / 100 100 80 70
MSY 79 86 78 86 / 100 100 70 60
GPT 77 82 76 84 / 100 100 70 60
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 6 PM FRIDAY FOR LAZ034-LAZ035-LAZ036-LAZ037-
LAZ038-LAZ039-LAZ040-LAZ046-LAZ047-LAZ048-LAZ049-LAZ050-
LAZ056-LAZ057-LAZ058-LAZ059-LAZ060-LAZ061-LAZ062-LAZ063-
LAZ064-LAZ065-LAZ066-LAZ067-LAZ068-LAZ069-LAZ070.
FLOOD WATCH THROUGH SUNDAY FOR LAZ034-LAZ035-LAZ036-LAZ037-
LAZ038-LAZ039-LAZ040-LAZ046-LAZ047-LAZ048-LAZ049-LAZ050-
LAZ056-LAZ057-LAZ058-LAZ059-LAZ060-LAZ061-LAZ062-LAZ063-
LAZ064-LAZ065-LAZ066-LAZ067-LAZ068-LAZ069-LAZ070.
INLAND TROPICAL STORM WARNING INTO SATURDAY FOR LAZ034-
LAZ035-LAZ036-LAZ037-LAZ038-LAZ040-LAZ046-LAZ047-LAZ048-
LAZ049-LAZ050-LAZ056-LAZ057-LAZ058-LAZ059-LAZ060-LAZ061-
LAZ062-LAZ063-LAZ064-LAZ065-LAZ066-LAZ067-LAZ068-LAZ069-
LAZ070.
TROPICAL STORM WARNING INTO SATURDAY FOR LAZ038-LAZ040-
LAZ050-LAZ056-LAZ058-LAZ059-LAZ060-LAZ061-LAZ062-LAZ063-
LAZ064-LAZ065-LAZ066-LAZ067-LAZ068-LAZ069-LAZ070.
WIND ADVISORY INTO SATURDAY FOR LAZ039.
GM...TORNADO WATCH UNTIL 6 PM FRIDAY FOR GMZ530-GMZ550-GMZ555.
TROPICAL STORM WARNING INTO SATURDAY FOR GMZ530-GMZ550-
GMZ555-GMZ570-GMZ575.
MS...FLOOD WATCH THROUGH SUNDAY FOR MSZ068-MSZ069-MSZ070-MSZ071-
MSZ077-MSZ080-MSZ081-MSZ082.
INLAND TROPICAL STORM WARNING INTO SATURDAY FOR MSZ068.
WIND ADVISORY INTO SATURDAY FOR MSZ069-MSZ070-MSZ071-
MSZ077-MSZ080-MSZ081-MSZ082.
TORNADO WATCH UNTIL 6 PM FRIDAY FOR MSZ077-MSZ080-MSZ081-MSZ082.
GM...TORNADO WATCH UNTIL 6 PM FRIDAY FOR GMZ530-GMZ550-GMZ555.
TROPICAL STORM WARNING INTO SATURDAY FOR GMZ530-GMZ550-
GMZ555-GMZ570-GMZ575.
&&
09Hazardous weather outlook, Sep 23, 10:30 AM CDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1030 AM CDT FRI SEP 23 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-241200- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA- ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA- WILKINSON- 1030 AM CDT FRI SEP 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT ...TROPICAL STORM CONDITIONS... A TROPICAL STORM WARNING IS IN EFFECT FOR THE LOUISIANA COAST FROM EAST OF MORGAN CITY TO THE MOUTH OF THE PEARL RIVER INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS AND AN INLAND TROPICAL STORM WIND WARNING IS IN EFFECT FOR INLAND AREAS OF SOUTHEAST LOUISIANA. TROPICAL STORM CONDITIONS ARE EXPECTED ALONG THE COAST AND INLAND THIS AFTERNOON AND TONIGHT. REFER TO THE LATEST HURRICANE LOCAL ACTION STATEMENTS REGARDING HURRICANE RITA IN THE WARNING AREAS. ...SEVERE WEATHER... A TORNADO WATCH IS IN EFFECT FOR ALL OF SOUTHEAST LOUISIANA...THE MISSISSIPPI GULF COAST AND THE ADJACENT COASTAL WATERS THROUGH 600 PM. ISOLATED TORNADOES ARE POSSIBLE ACROSS THE WATCH AREA AS BANDS FROM HURRICANE RITA MOVE INLAND. ...COASTAL FLOODING... A COASTAL FLOOD WARNING IS IN EFFECT FOR THE ENTIRE MISSISSIPPI COAST. TIDES ARE EXPECTED TO INCREASE TODAY AND REACH 4 TO 5 FEET ABOVE NORMAL. ...HEAVY RAINFALL... A FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTHEAST LOUISIANA AND SOUTHWEST AND COASTAL MISSISSIPPI THROUGH SATURDAY. RAINFALL AMOUNTS OF 3 TO 5 INCHES WITH LOCALLY HIGHER AMOUNTS CAN BE EXPECTED IN THE WATCH AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FRINGE AFFECTS FROM HURRICANE RITA WILL CONTINUE THROUGH LANDFALL EARLY SATURDAY MORNING...FOLLOWED BY A HEAVY RAIN THREAT FROM A SLOW MOVING AND DECAYING HURRICANE OVER EAST TEXAS AND WEST LOUISIANA THROUGH NEXT TUESDAY. THERE WILL BE A POTENTIAL FOR RAINFALL AND RUNOFF FLOODING THROUGH NEXT WEEK...DEPENDING ON THE FUTURE TRACK OF RITA AND ORIENTATION OF RAIN BANDS OVER THE OUTLOOK AREA...MAINLY IN LOUISIANA AND EXTREME SOUTHWEST MISSISSIPPI. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF HURRICANE RITA AND HURRICANE KATRINA RECOVERY IS REQUESTED AT THIS TIME.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 9:52 AM CDT | Flash Flood Warning | LIX | Orleans, Saint Bernard | 6 hr |
| Sep 23, 10:00 AM CDT | Tornado Warning | LIX | Ascension, Saint Charles, Saint James, Saint John the Baptist | 30 min |
| Sep 23, 10:34 AM CDT | Tornado Warning | LIX | Ascension, Iberville, Saint James | 26 min |
| Sep 23, 10:39 AM CDT | Tornado Warning | LIX | Assumption, Lafourche, Saint James | 36 min |
| Sep 23, 10:44 AM CDT | Tornado Warning | LIX | Saint Charles, Saint James, Saint John the Baptist | 31 min |
| Sep 23, 11:11 AM CDT | Tornado Warning | LIX | Orleans | 19 min |
| Sep 23, 11:17 AM CDT | Tornado Warning | LIX | Terrebonne | 28 min |
| Sep 23, 11:54 AM CDT | Tornado Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston, Saint John the Baptist | 36 min |
| Sep 23, 1:00 PM CDT | Tornado Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Charles | 30 min |
| Sep 23, 1:24 PM CDT | Tornado Warning | LIX | East Baton Rouge, Livingston | 36 min |
| Sep 23, 1:26 PM CDT | Tornado Warning | LIX | Ascension, Livingston | 34 min |
| Sep 23, 2:09 PM CDT | Tornado Warning | LIX | Assumption, Lafourche, Saint James, Terrebonne | 36 min |
| Sep 23, 2:21 PM CDT | Tornado Warning | LIX | Saint Tammany | 24 min |
| Sep 23, 3:33 PM CDT | Tornado Warning | LIX | Lafourche, Saint James | 27 min |
| Sep 23, 4:42 PM CDT | Tornado Warning | LIX | Livingston, Tangipahoa | 33 min |
Nearby
Tornado Warnings in Louisiana, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.